I’m trying to come off benzos.
Initially I only took one every 2 days, then 2 weeks later every 3 days, then 2 weeks later, every 4 days.
After that I tried to see how long I could go without it entirely.
I started to get chest tightness at day 11, so took one. It’s now been 11 days since that.
I’m using l-theanine as a substitute and it’s working.
It was a rocky road getting this far. Benzos serve a purpose, but they’re quite nasty to quit.
My pdoc took me off Klonopin when I told him I had given a couple to this girl who was jonesing for heroin. He weaned me off slowly, so it wasn’t too bad. I kind of miss that drug.
How long had you been on it, and how did he taper you off if you don’t mind me asking?
I’ve been on it for at least a year, and only 0.5mg (clonaezpam) .
He cut my pills into smaller and smaller pieces until I was just taking tiny crumbs of Klonopin. It was a process of many weeks. It wasn’t too bad. The benzos can be really hard for some people to come off, though.
Good job on the benzo reduction. I have been stuck on these pills for 15 years, and I think it will take me a couple more years to wean off them completely.
I kind of went into benzos knowing what I was getting into, but it was the only way to tolerate abilify that I had.
I’ve now found that l-theanine helps me tolerate abilify just as well as benzos, so don’t need them anymore. I just wish I’d known that at the beginning.
Be careful if you decide to come off them. Slowly slowly seems to be the key. It’s still a rough ride though.
Nice work, @everhopeful. I’m impressed!
Thanks. I’ll be glad when I’m free from them. I can feel myself getting mentally brighter now that I’m not taking them.
Coming off these medications can be down right dangerous, I mean you can die. I was on 8mg of klonopin a day a few years back, which is equivalent to 160 mg of valium according to the Ashton manual, which is considered by most to be the bible to getting off of benzos. I am now only on 20 mg of valium which will still take me a couple of years to get off of. I will be using liquid valium, so I can cut my dose by smaller than 1mg when I get down a bit further. I wish I would have known what I was getting into when my doctor practically shoved these down my throat.
Yes, you can die coming off them. That’s why I immediately took one once I started getting chest tightness, as it really spooked me.
They’re no joke when it comes to quitting them.
8mg is a really large dose. I’m glad your down to 1mg equivalent now. But like I said I was only on 0.5mg and that was quite rough getting to this point.
Wow I didn’t realise how addictive they were. I’ve to take everyday but trying not to.
I am always happy when I hear people getting off of these drugs. Good Job!
They lose their effectiveness as you develop a tolerance to them too. They’re just supposed to be a temporary solution. They do serve a purpose, though.
To be honest I prefer to take seroquel as required before klonopin.
That’s great @everhopeful
This is good news @everhopeful, you are doing great.
I might be lowering my Klonnopin dose soon, because Im adding Depkote to the mix, and there is supposed to be a moderate interaction between them.
Not ready to give up on them completely just yet.